Alert archive / Washington / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 30, 1996, 8:30 PM PDT for Grant County, Lincoln County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1996, 8:30 PM PDT (03:30 UTC)
- Expired
- Jul 30, 1996, 9:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Grant County, WA, Lincoln County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 310334 SVRGEG WAC025-043-310415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 830 PM PDT TUE JUL 30 1996 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST WASHINGTON ...CENTRAL AND EASTERN GRANT COUNTY IN NORTHEAST WASHINGTON ...NORTHWESTERN LINCOLN COUNTY A SEVERE THUNDERSTORM WAS NOTED ON DOPPLER WEATHER RADAR AT 8:35 PM IN NORTHWEST LINCOLN COUNTY...10 MILES SOUTHWEST OF COULEE DAM. ANOTHER STORM WAS LOCATED 10 MILES SOUTH OF EPHRATA IN CENTRAL GRANT COUNTY. THESE STORMS WERE MOVING EAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:10 PM PDT, 20 minutes earlier.
Area forecast discussion, Jul 30, 8:10 PM PDT, 20 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 800 PM PDT TUE JUL 30 1996 SHORT TERM MAIN PERIOD OF INTEREST TONIGHT... LINE OF CONVECTION FROM SRN FERRY COUNTY TO EPH CONTINUES TO PROGRESS EWD AT AROUND 15 MPH. VILS AS HIGH AS 48 KG/M2 AND 55 TO 60 DBZ...ECHO TOPS 45K+. WILL CONTINUE TO ISSUE SVS/SVR AS APPROPRIATE. UPR TROF MVG ACROSS CWA ENHANCING LINE OF CONVECTION WITH VORT MAX OVR NRN OREGON DOING SAME EARLIER THIS EVE. REPORTS OF FIRES STARTED BY STORM IN SOUTHERN FERRY COUNTY..WA AND STILL SOLICITING REPORTS FROM OTHER SOURCES ABOUT STORMS. STILL EXPECT CHANCE TSTMS FOR WAZ006 AND ID PANHANDLE LATE EVE AS LINE MOVES E. POST TROF SUBSIDENCE AND DRY AIR ADVECTION INTO REGION TO CLEAR SKIES OVERNIGHT. MOS TEMPS VARY WIDELY ON WED MAXS WITH FWC 91 FOR GEG AND FAN 86. ETA LOW LEVEL TEMPS TIE BREAKER AND IS GOING NEAR 90 FOR REGION AND WILL PUSH UP 2ND PD TEMPS ACCORDINGLY. R8EST OF PERIODS LOOK OK. TC ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA... GEG UA 057/090 056/088 056 310 COE UA 055/088 055/086 056 310
In the hours before
Special weather statement, Jul 30, 3:32 PM PDT, 4 hours 58 minutes before
IDZ008-WAZ010-310030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 326 PM PDT TUE JUL 30 1996 ...STRONG THUNDERSTORMS WILL BE AFFECTING SOUTHEAST WASHINGTON AND THE SOUTHERN PART OF THE IDAHO PANHANDLE... STRONG THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN...GUSTY WINDS...AND LARGE HAIL WILL BE AFFECTING SOUTHEAST WASHINGTON AND THE SOUTHERN PART OF THE IDAHO PANHANDLE BY 4:30 PM PDT. AN AREA OF STRONG THUNDERSTORMS WAS LOCATED IN NORTHEAST OREGON...EAST OF PENDLETON. THESE STORMS WRE MOVING TO THE EAST NORTHEAST AT ABOUT 25 MPH. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
Special weather statement, Jul 30, 4:56 PM PDT, 3 hours 34 minutes before
IDZ008-310045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 454 PM PDT TUE JUL 30 1996 ...STRONG THUNDERSTORMS WILL BE AFFECTING LEWIS COUNTY IN IDAHO... STRONG THUNDERSTORMS WILL BE AFFECTING LEWIS COUNTY BY 5:15 PM PDT. DOPPLAR RADAR AT 4:50 PM PDT HAS INDICATED STRONG THUNDERSTORMS IN NORTHEAST OREGON MOVING EAST NORTHEAST AT 30 MPH. HEAVY RAIN...WIND GUSTS TO 45 MPH...AND HAIL ARE POSSIBLE WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
Special weather statement, Jul 30, 7:23 PM PDT, 1 hour 7 minutes before
WAZ006-310315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 721 PM PDT TUE JUL 30 1996 ...STRONG THUNDERSTORMS MOVING INTO SOUTHERN FERRY COUNTY... STRONG THUNDERSTORMS WILL BE MOVING INTO FERRY COUNTY BY 7:30 PM PDT. AT 7:15 PM PDT DOPPLER RADAR HAS DETECTED STRONG THUNDERSTORMS 5 MILES NORTHEAST OF COULEE DAM MOVING EAST AT 15 MPH. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAIN...GUSTY WINDS...AND HAIL. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:30 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 45 min |
| Jul 30, 7:45 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 45 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.